MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97712
Medical Device Problem Codes Failure to Interrogate (1332); Energy Output Problem (1431); Battery Problem (2885); Charging Problem (2892); Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the patient stating the device was inoperative for last 4 years.It didn't provide pain relief even from day 1 and the battery started to cause pain itself.They have a removal scheduled for (b)(6) 2026.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins).The reason for call was patient stated that their stimulator has been inoperative for the last 2.5-3 years.Patient stated that the battery died and would not respond to the recharger to take any charge at all and they couldn't adjust settings or do anything.Patient said that the device has provided virtually no help at all since day one and is probably one of the biggest medical mistakes they have ever made in their life.Patient mentioned that they have nothing good to say about the device and they don't know if the doctor messed up or if the device wasn't done right or if they went back for multiple reprogramming and it was like crap.Patient noted that it is just a hunk of metal sitting in them and if they could find out what medicare would pay to have it removed and move on.The patient was redirected to their healthcare provider to further address the issue.Patient will have spinal cord stimulator removed.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24135270
Report Number3004209178-2026-01028
Device Sequence Number18727974
Product Code LGW
UDI-Device Identifier00643169109506
UDI-Public(01)00643169109506(17)180328
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P1005A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Model Number97712
Device Catalogue Number97712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date01/27/2026
Date Device Manufactured05/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale